MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1152540
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient developed abdominal bulge 2 years post-implant.Based on the information provided we are unable to determine to what extent, if any, the xenmatrix ab may have caused or contributed to the possible hernia recurrence.Hernia recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use (ifu) supplied with the device as a possible post-op complication.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march, 2017.Should additional information be provided a supplemental emdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study presented with an abdominal bulge: on (b)(6) 2017: subject patient underwent open surgery for the repair of umbilical, epigastric, infra umbilical hernia measuring 20cm x 15cm.Subject patient was implanted with xenmatrix ab surgical graft using the retro-rectus cst/tar technique.A swiss cheese configuration (multiple discreet hernias), with class ii (clean-contaminated) wound was noted; which was cleaned out prior to graft placement.The graft was trimmed to 25cm x 30cm and was sutured in place using long-term absorbable multifilament sutures at 6 fixation points.A minimum of 5cm overlap was achieved in all directions of the incision.Midline fascia closure was completed using long-term absorbable sutures placed 0.8cm apart; skin was closed using staples and 2 drains were placed in the retro-rectus (right and left lower quadrants).The subject patient was administered prophylactic antibiotics.On (b)(6) 2017: subject patient discharged from hospital.On (b)(6) 2018: drains were removed.On (b)(6) 2019: subject patient presented with a grade i abdominal bulge.This adverse event was assessed per the clinician to be of moderate severity, and as "possibly related" to the study device and "possibly related" to the index procedure.The bulge had not resolved at that time.A ct had been requested.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10507366
Report Number1213643-2020-08068
Device Sequence Number3134809
Product Code PIJ
UDI-Device Identifier00801741129025
UDI-Public(01)00801741129025
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162193
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number1152540
Device Lot NumberHUBP2068
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2020
Initial Report FDA Received Date09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR